Hail, Lexington
- When
- February 2, 9:05 PM EST
- Where
- Lexington County, Leesville
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.917, -81.517
WACH TV spotter reported 3/4 inch hail in Leesville.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Feb 2, 3:17 PM EST, 5 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 317 PM EST MON FEB 2 2004 .SHORT TERM... SATELLITE SHOWS LOTS OF CLOUDS ACROSS THE AREA THIS AFTERNOON. ALTHOUGH THERE ARE SOME THIN SPOTS/BREAKS ACROSS THE EASTERN PORTION OF THE AREA. THIS HAS ALLOWED TEMPERATURES IN THAT AREA TO WARM MORE THAN EXPECTED. GFS/ETA IN GOOD AGREEMENT WITH SYSTEM CURRENTLY EFFECTING THE AREA. MID/UPPER LEVEL FLOW SW OVERNIGHT AS VIGOROUS SHORTWAVE LIFTS TO THE NE TOWARD THE GREAT LAKES. EXPECT CLOUDS TO FILL BACK IN ACROSS AREA AND THICKEN AS SYSTEM MOVES CLOSER. NICE AREA OF LIFT ASSOCIATED WITH 100 KT JET DIGGING SE THEN NE ACROSS THE AREA EARLY TUESDAY. LOCAL EQUATIONS AND GUIDANCE VERY SIMILAR WITH HIGH POPS OVERNIGHT. OVERNIGHT TEMPERATURES A BIT TRICKY WITH NICE RANGE OF TEMPERATURES FROM WEST TO EAST THIS AFTERNOON...UPPER 30S/ARND 40 WEST AND LOWER 50S EAST. WILL STAY CLOSE TO/JUST BELOW GUIDANCE. MID/UPPER FLOW BECOMES MORE WESTERLY ON TUESDAY AS SYSTEM LIFTS NE OF THE AREA. AT THE SURFACE...HIGH PRESSURE ACROSS THE CENTRAL PLAINS WILL BUILD EASTWARD THROUGH WEDNESDAY. HEIGHTS BUILD ACROSS THE AREA ON WEDNESDAY AS NEXT SYSTEMS DIGS IN ACROSS THE SOUTHWEST. LOCAL EQUATIONS AND GUIDANCE VERY CLOSE THROUGH WEDNESDAY ACROSS THE AREA. WILL STAY VERY CLOSE TO/JUST BELOW CONSENSUS FOR FORECAST VALUES. && .LONG TERM... NEXT WEATHER FEATURE TO EFFECT THE AREA DURING THE LATER PORTION OF THE WEEK. MODELS STILL DIVERGENT ON SOLUTIONS FOR THURSDAY INTO FRIDAY. ETA MUCH STRONGER WITH SURFACE HIGH ACROSS THE AREA...GFS MUCH WEAKER. LOOKING AT THE CANADIAN...KIND OF A COMPROMISE BETWEEN THE TWO. WILL BRING IN PRECIPITATION FASTER THAN ETA...BUT NOT AS QUICKLY AS GFS FOR NOW. TYPICALLY THE GFS DOES WELL WITH WAA EVENT TYPES SUCH AS THURSDAY...BUT WILL HOLD OFF SOMEWHAT BECAUSE OF IT LIKELY BEING TO WEAK WITH THE HIGH PRESSURE OVER NEW ENGLAND. LOOKS AS THOUGH THERE WILL BE NO PRECIPITATION TYPE PROBLEMS FOR OUR CWA...BUT TEMPERATURES STILL QUITE CHILLY EARLY THURSDAY AND WILL CONTINUE MONITORING FOR ANY CHANGES IN FUTURE RUNS. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 41 59 33 57 / 90 20 0 0 AUGUSTA 40 60 30 58 / 90 10 0 0 SUMTER 41 59 32 57 / 80 20 0 0 ORANGEBURG 42 60 33 59 / 80 10 0 0 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && LCV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 618 AM EST MON FEB 2 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021113- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 619 AM EST MON FEB 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN MIXED WITH LIGHT RAIN IN THE NORTHERN PART GENERALLY NORTH OF A LINE FROM LINCOLNTON IN GEORGIA TO NEWBERRY TO CAMDEN TO CHESTERFIELD THIS MORNING. SEE SPECIAL WEATHER STATEMENT ISSUED AT 351 AM THIS MORNING FROM THIS OFFICE. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TTH
The Columbia radar (KCAE), 37 km away, was scanning. The volume nearest the first event began at 02:04 UTC.
1 hail. Local standard time, as filed.
WACH TV spotter reported 3/4 inch hail in Leesville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyWarnings in South Carolina, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5381311.